approximately 2 mgs per day of the strip. However, I have been using about 9-10 7.5 mgs hydrocodone prescribed by a doc for my neck pain to help me through suboxone withdrawl. Is this merely prolonging the suboxone withdrawl symptoms? I am out of the hydrocodone, but I'm hoping and praying I am past the worst withdrawl symptoms. The problem I have with suboxone is that it makes me so sleepy and even sick feeling sometimes. I'm ready to be done with everything. I did not really get much of a "high" from the hydrocodone due to the sub blocking it, but it did help somewhat. I would appreciate any advice. I'm tempted to take a .5 mg sliver of suboxone as I'm feeling pretty lousy right now, but if I'm through the worst, I don't want to take anymore. I want to be completely off every thing for good. Any advice would be much appreciated.
Ok I need help/advice...I have been off suboxone for 7 straight days...I was taking?
- 19 Dec 2011 by bcm2011
- 31 December 2011
- suboxone, opiate dependence, pain, neck pain, hydrocodone
Added 20 Dec 2011:
Well I guess I will find out whether I waited long enough. I took .5 mgs after about 6 hrs since my last hYdrocodone. I was experiencing mild withdraw symptoms before o we shall see what happens
Hi and welcome to the site. I want to encourage you to look at what you are asking. I am in no way trying to belittle your question but having you step back and read your question with an unbiased eye.
You were taking subs to get off of pain meds (or some sort of narcotic), now taking pain pills to get off the subs and at the end of your question posed that you may take a .5 sliver of the subs to get off of the pain pills... and so on and so on... see?
This medication merry go round happens a lot and our muddled thinking causes us to try and find a way to avoid pain and withdrawals by using the very thing we are trying to get away from. I wish I had only good news to give, but the truth is, you cannot dodge the bullet completely. You will have to go through some amount of the wd's. The amount depends on what you do with your reduction. If you taper down over time, the effects will be reduced.
If you go cold turkey you will be feeling pretty bad for a while, how long is determined by several factors. The length of time you were on the subs, the amount, your weight, how fast your body metabolizes things, etc.
I DO know what you can find here is a group of very caring people that you can talk with and will support you through this time.
The very best to you,
Dear bcm2011... Jilly just gave you excellent advice of which I have nothing to add. She is 100% correct and honest with you.
The only other thing that I can recommend is to read pattishan67 profile. She outlines her ultra slow taper from suboxone. She experienced minor, at best, WDs. You must be patient and slow as she was and engage in moderate physical activity to help reboot your brain's ability to produce it's own serotonin. You see bcm, by going back on the opiates you are causing your brain to go in a vicious circle as Jilly described. What you need to accomplish is having your own brain learn to start producing it's own serotonin again. Going back to the hydrocodone to help with sub withdrawal is taking steps backwards. By taking 9-10 of the hydrocodones you are causing the EXACT same scenario that caused you to go on the subs in the first place. You DON'T WANT TO DO THIS.
Please take our advice for it is 100 % accurate. Please read pattishan's profile by clicking onto her avatar... this will help you.
Good Luck and come back if you need help doing this... pup
Bcm... please excuse me... it is pattishan61 instead of 67... sorry. But DO read her profile and her ultra slow taper plan... be well... pup
Hi bcm - From my experience, you are not through the worst, sorry to say. W/drawal symptoms for Subox didn't even really begin for me until 4-6 days, the one time I came off. But, I would suggest making a decision whether you want to detox from Subox or the other opiates. Either way, it would be better to taper down to a very small amount: If its Subox, lower dose every 4-7 days, arriving at a tiny amount, say 1/4, 1/8 or even 1/16 mg, and then slowly skip days between the dosages. (Robert_325 or Pattishan61 have taper schedules, among others). Check out Subox profiles and/or forum side, as well, to see which you relate best to. For me, was easier coming off regular opiates, particularly first time; got more difficult with age/duration of use. Detox with Vics/Percs (more short acting drugs) was basically over in 7-10 days, and each day better.
I've done one Subox w/drawal, and I was tired/had no energy for much longer than with the others, but I'm also older & higher tolerance & been on Subox a few years. With all that being said, the Subox is a slower, longer detox... took longer to leave my system (binds stronger to receptor sites, quite simply). But, many people have tapered & successfully off Subox. Personally, I had trouble tapering with other opiates; was much easier to taper w/the Subox, but definitely longer w/drawal. Others will join in, if they haven't already. I started this answer hrs ago & got distracted! Good luck!
Of course,& as I just said to someone else morphine or what ever After suboxone you won't get sick,flip it around bad,bad precipitated withdrawal. Not fun.
Suboxone is tricky. You do have to taper SLOWLY, but it can be easily done. the strips are a lifesaver for tapering. You need a millimeter ruler or tape measure. I have done this, it works. Start where you are. Take a strip. carefully fold into fourths. Fold back and forth and carefully tear into 4 pieces. since it makes you sleepy (it actually makes some people hyper), take it before bed every night for four nights. Then carefully measure strip and divide into 5 pieces, accordion style. The take one each night for 5 nights. If then are slightly off, use largest to smallest. For 6 pieces fold in half and then measure, and divide each half into thirds, Take for 6 nights. I skipped 7ths, too much work for me, and went straight to eigths, which was easy. Just fold back and forth on the lines and it will tear ready easily. Take one per night for 8 nights.
Now the schedule change, Still use the eigths but now you just take one square AS SOON as your worst w/d symton appears. you may have none. Everyone is different. (i still got leg cramps,) but I took narcotics for 12 years 14 months ago. Mark your calendar and make sure that then are still atleast 24 hrs apart. try not too think about it, but if you still need to take it make sure the spacing increases between doses. before you know it you will go three or four days, and then soon, you will just forget all about.
Note: if you still feel you 'need it', but you have no real withdrawal symtoms, please see an addiction counselor as you may need to learn some life coping skills. We don't grow emotionally while using, then we need to learn the emotional life coping skills that we didn't learn while emotionally numb. after 12 years, I had A LOT to learn!
Good Luck! Harmony
Don't back steep on your self, you can get through this withdrawal, but be careful not to depend on the subox to get you through. Its trading one thing for another, just white knuckle it if you have too..but you will survive.
Stick toyour faith, it will get you through the tough times of weening off the subox, and the hydrocodone. It will be a better year when its over, stay tough though, its mind over matter.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Feb 2010 • 2 answers
Updated 9 Sep 2016 • 7 answers
Updated 6 Oct 2010 • 3 answers
Opiate Dependence - Been on opiates for a dozen years because of chronic back and neck condition. I?
Updated 29 Dec 2011 • 2 answers
Updated 17 Jun 2018 • 5 answers